Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Suggest treatment for severe acne

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5918 Questions
Hi,im suffering through acne on my face and it is vry embarassing how to get cure of it,my face is bcmng bad day by day,im using acnil soap ryt nw.,!nt any other creams,i used many creams,i shown to many doctors but its nt gone,what to do,?im vry disappointed i need my ans as soon as possible
Posted Thu, 27 Feb 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 21 minutes later
Brief Answer: Gentle cleansing+Anti-acne medications Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX Acne is a very common problem in young. Acne commonly involves face, trunk, chest and shoulders (all these areas are rich in sebaceous glands). Treatment of acne required diligence and patience both on the part of the patient and the doctor. Acnil soap that you are presently using for acne contains a sulphonated surfactant blend, which is not by itself sufficient to improve acne. Moreover it might be causing excessive drynes after washing thus leading to rebound oiliness after sometime. I advice the following general measures regarding cleansing to my acne patients: --Use a mild cleanser like cetaphil twice daily. Harsh cleansing causes the skin to become excessively dry which in turn causes rebound oilyness. --Avoid all the regular use creams, moisturizers, sunscreens that you may be using for the time being till you are on anti-acne treatment. --Avoid taking facials. --Avoid picking your acne. Since Acne and seborrheic dermatitis/dandruff are usually associated it is advisable to use an Anti-dandruff shampoo since acne is worsened by dandruff. Specific treatment for acne: --Oral Antibiotics: For inflammatory acne(papules and pustules) I usually advice my patients to start with one of the oral antibiotics like Azithromycin/ Doxycycline/ Minocycline. --Oral Retinoids: For severe acne OR for acne unresponsive to traditional anti-acne medications, Isotretinoin can be started. It the only drug which offers any chance of long term cure and after a full course of isotretinoin significant number of people never have a recurrence of there acne. It should be taken under the supervision of a dermatologist because of certain lab tests which are to be done before and during treatment with isotretinoin. --Topical treatment: Is a valuable adjunct to any form of acne treatment. Mainly two classes of drugs are used topically 1)Topical Antibacterials: Dermatologists around the world prescribe topical gels/creams containing topical antibiotics like either clindamycin 1%/ benzoyl peroxide 2.5% OR Nadifloxacin during the day time. 2)Topical Retinoids: Either Adapalene 0.1%/ Tretinoin 0.025% OR Azaleic acid (10%/20%) at bed time. I would advice that you consult a dermatologist and have a face to face discussion keeping all these points in mind. I am here to help you out with any further clarifications Hope this information helps you take care regards
Above answer was peer-reviewed by
Follow-up: Suggest treatment for severe acne 51 minutes later
Can i get cure,?i got the face wash and that clindac A i hope it will get reduce. I hve shwn to many doctors and used number of creams lyk benzac,betnovate-N,-S,-C,and many mre dr batra's anti acne cream mela face wash,himalaya,fair nd lvely face wash and many mre adepaline,the benzac use to reddish my skin and can u please say me that will it get cure r nt,?
Answered by Dr. Kakkar S. 17 minutes later
Brief Answer: Oral retinoids+oral antibiotics+topicals Detailed Answer: Hi. You have severe grade acne. In such a case i usually ask my patients to take Oral Azithromycin 500mg three consequtive days/week for 4-12 weeks depending on the response. If i was your treating dermatologist i would have definitely started you on oral Retinoids (Isotretinoin). Topical clindamycin gel(clindac A) can be used day time and Benzoyl peroxide2.5% gel (Benzac -AC gel) for night time aplication. The cream you have been using specially betnovate-N,-S,-C might be the reason for worsening of your acne. They contain a potent steroid, which because of its antiinflammatory action improves acne initially OR in other words settles down acne giving the patient a false belief that it can cure acne but if continued it causes new acne eruptions to develop. So topical steroids (betnovate) should be avoided. Benzoyl peroxide can cause redness because it is an irritant but actually it is a very effective anti-acne drug. To avoid excessive irritation you can use it alternate days initially for a few days till your skin gets used to it. I would advice that you see a dermatologist and get a prescription for these medicines. You can discuss with your dermatologist about oral retinoids(Isotretinoin). Hope this helps you regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor